MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number MS101008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while the device was being applied to the abdominal wall during catheter insertion in a laparoscopic procedure, the cannula broke.The surgeon inserted the needle into the radially expandable sleeve after insufflation.The sleeve and needle were inserted normally into the patient to deploy the sleeve, but the sleeve essentially was stuck to the needle and buckled or bunched up as the surgeon attempted to remove the needle.They tried using 2 other units of same device but similar sticking malfunction occurred.They used another device to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of eight devices.A visual inspection of the returned product noted: two expandable sleeves were cut and the protective sheath was disengaged.The other six appeared intact.The trocars, cannulas, obturators, circular and envelope seals appeared intact.A functional evaluation found that the devices passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut expandable sleeves may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while the device was being applied to the abdominal wall during catheter insertion in a laparoscopic procedure, the cannula broke.The surgeon inserted the needle into the radially expandable sleeve after insufflation.The sleeve and needle were inserted normally into the patient to deploy the sleeve, but the sleeve essentially was stuck to the needle and buckled or bunched up as the surgeon attempted to remove the needle.They tried using two other units of the same lot but similar sticking malfunction occurred.They used another device of the same lot to complete the procedure.There was no patient injury.

Brand Name
MINI STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8067908
Report Number2647580-2018-05503
Device Sequence Number19364221
Product Code GCJ
UDI-Device Identifier20884521082745
UDI-Public20884521082745
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K961430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberMS101008
Device Catalogue NumberMS101008
Device Lot NumberP8D1297X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer01/15/2019
04/16/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/05/2019
05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1